New York, 2007

Strong Wind in New York, January 20, 2007

January 20, 2007 · NWS OKX · 1 event in 1 county or zone

As a low pressure system moved northeast across Southeast Canada, a high pressure system built southeast across the Ohio Valley. This resulted in a strong northwest pressure gradient that caused winds to gust to 47 mph at JFK Airport and to 46 mph at Westchester County Airport and in Lindenhurst.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

As a low pressure system moved northeast across Southeast Canada, a high pressure system built southeast across the Ohio Valley. This resulted in a strong northwest pressure gradient that caused winds to gust to 47 mph at JFK Airport and to 46 mph at Westchester County Airport and in Lindenhurst.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jan 20, 5:35 AM EST, 3 hours 25 minutes earlier.

Area forecast discussion, Jan 20, 5:35 AM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
535 AM EST SAT JAN 20 2007

.NEAR TERM (TODAY)...
EARLIER SNOW BAND HAS MOVED OFFSHORE. RECEIVED REPORTS OF 1/2 TO 1
INCH OF SNOW IN PORTIONS OF NE NJ. WEBCAMS SHOW A LIGHT COATING OF
SNOW IN PARTS OF NYC AS WELL. RADARS SHOW NO ADDITIONAL SNOW BAND
ACTIVITY IMMEDIATELY UPSTREAM...SO HAVE UPDATED GRIDS/TEXT TO CLEAN
UP THE PREDAWN SNOW SHOWER MENTION FOR SWRN ZONES AND GONE BACK TO
JUST THE SLIGHT CHC OF FLURRIES FOR TODAY.

MONITORING ATTENTION NOW TURNS TO THE WINDS. PEAK WIND OF 40 KT WAS
REPORTED AT HPN AT 0946Z...BUT WINDS ELSEWHERE REMAIN IN THE 20-30
KT RANGE AT THIS TIME. WILL CONTINUE TO WATCH CLOSELY...BUT NO
CHANGES TO THE 9AM WIND ADV START TIME ARE NEEDED FOR NOW.

OTHERWISE...STRONG LOW PRESSURE CONTINUES TO TRACK NORTHWARD THROUGH
THE CANADIAN MARITIMES EARLY THIS MORNING. SYSTEM HAS DEEPENED TO
NEAR 965 MB AS PER THE NAM/WRF FCST. THIS LOW WILL COMBINE WITH A
1033 MB HIGH BUILDING INTO THE OHIO VALLEY TO PRODUCE A TIGHT
PRESSURE GRADIENT ACROSS THE REGION TODAY. AN ARCTIC COLD
FRONT...MOVING INTO NRN NY STATE AS OF 06Z...WILL MOVE SOUTHWARD AND
CROSS THE FCST AREA EARLY THIS AFTERNOON. THIS WILL BRING IN A SURGE
OF MUCH COLDER AIR...WITH 850 MB TEMPS DROPPING TO AROUND -16C. MAIN
FCST PROBLEM TODAY WILL BE STRONG WINDS. SPEEDS WILL BEGIN TO
INCREASE THIS MORNING AS THE GRADIENT TIGHTENS AND MIXING
INCREASES...THEN WINDS WILL CRANK FURTHER EARLY THIS AFTERNOON
THROUGH THIS EVENING AS THE ARCTIC FRONT MOVES THROUGH WITH AN
ASSOCIATED INCREASE IN LOW LEVEL WINDS AND STRONG CAA. EXPECTING
SUSTAINED WINDS OF 25-35 MPH WITH GUSTS OF 40-50 MPH DURING THIS
PERIOD. WIND ADVISORY WILL REMAIN IN EFFECT FOR THE ENTIRE CWA FROM
MID MORNING THROUGH THE EVENING.

INCLUDED SLIGHT CHANCE OF SNOW FLURRIES FOR THE ENTIRE AREA TODAY AS
BUFKIT SOUNDINGS INDICATE SOME MOISTURE IN THE SNOW GROWTH REGION...
AND ARCTIC FRONTAL PASSAGE COMBINED WITH SOME PVA MAY MANAGE TO
SQUEEZE OUT THE FLAKES. TEMPS WILL BE QUITE CHILLY WITH A SMALL
DIURNAL RANGE AS THE COLDER AIR WILL BE MOVING IN THIS AFTERNOON.
HIGHS WILL RANGE FROM THE UPPER 20S TO LOWER 30S. WENT WITH THE
COLDER FWC NUMBERS AS THE MAV APPEARED TO BE TOO WARM FOR THE ARCTIC
AIRMASS. SKIES WILL STAY PARTLY CLOUDY THROUGH MUCH OF THE
DAY...THEN CLEAR OUT QUICKLY MID-LATE AFTERNOON AS DRIER AIR MOVES
IN BEHIND THE FRONT.
&&

.SHORT TERM (TONIGHT THROUGH MONDAY)...
WINDY CONDITIONS WILL CONTINUE THROUGH THE EVENING WITH WIND ADV
STILL POSTED...THEN WINDS DIMINISH AFTER MIDNIGHT AS LOW PRES OVER
THE CANADIAN MARITIMES RISES TO 985MB AND HIGH PRES MOVES INTO THE
CENTRAL APPALACHIANS. WINDS WILL STILL REMAIN AT 10 TO 20 MPH WITH
GUSTS UP TO 30 MPH LATE TONIGHT. THESE WINDS WILL COMBINE WITH LOW
TEMPERATURES RANGING FROM 15-20 IN/AROUND NYC AND 10-15 ELSEWHERE TO
PRODUCE LOW WIND CHILL VALUES OF AROUND 5 ABOVE IN AND AROUND NYC...
AND AROUND ZERO ELSEWHERE.

HIGH PRES SLOWLY MOVES ACROSS THE AREA ON SUN WITH CLEAR SKIES. NW
WINDS WILL KEEP HIGH TEMPS ON SUN NOT MUCH WARMER THAN SAT.
DEVELOPING LOW PRES OVER THE SOUTHEAST UNITED STATES WILL DRIFT N
TOWARDS THE MID-ATLANTIC...BUT HIGH PRES OVER THE AREA SHOULD
SUPPRESS THIS LOW FROM MOVING TOO FAR N. THE HIGH WILL MOVE OFFSHORE
SUN NIGHT...THEN A WEAK TROUGH WILL MOVE THROUGH THE REGION ON
MON...POSSIBLY PRODUCING SOME LIGHT SNOW SHOWERS. WILL KEEP SLIGHT
CHC POPS IN THE FCST.

LOWS SUN NIGHT WILL BE IN THE MID 20S IN/AROUND NYC...LOWER 20S AT
COASTAL LOCATIONS...AND IN THE TEENS IN OUTLYING LOCATIONS.
HIGHS ON MON WILL BE MILDER WITH HIGHS IN THE MID TO UPPER
30S....RETURNING CLOSER TO THE SEASONAL AVERAGE.
&&

.LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...
SRN STREAM SYSTEM SHOULD BE TRACKING WELL OFFSHORE AND TO THE SOUTH
OF THE AREA MON NIGHT...WITH NO EFFECT ON THE LOCAL REGION EXPECTED.
MODEL GUIDANCE CONTINUES TO BRING A SERIES OF WEAK NRN STREAM
SHORTWAVES THROUGH THE BROAD UPPER TROF ACROSS THE NE ON TUE...
BUT THESE TYPE OF SYSTEMS TYPICALLY STRUGGLE TO PRODUCE SIGNIFICANT
SNOW ACROSS THE FCST AREA AND HAVE KEPT THE FCST DRY. TEMPS WILL
REMAIN NEAR TO SLIGHTLY BELOW NORMAL.

A COLD FRONT WILL MOVE INTO THE AREA BY LATE WED/EARLY THU...AND
THIS WILL BE THE LEADING EDGE OF A DEEP UPPER LEVEL TROUGH AND POLAR
AIRMASS WHICH WILL BRING COLDER AIR TO THE AREA FOR THE 2ND HALF OF
THE WEEK. THIS FRONT...ALONG WITH A SERIES OF MID AND UPPER LEVEL
DISTURBANCES THAT WILL ROTATE THROUGH THE BASE OF TROUGH...MAY
PRODUCE SCATTERED SNOW SHOWERS ACROSS THE AREA. THE CHILLY WX WILL
CONTINUE...WITH HIGH TEMPERATURES ONLY IN THE UPPER 20S TO LOWER 30S
ON THU AND FRI.

20/00Z MODEL GUIDANCE IS SPLIT ON THE IDEA OF A MAJOR EAST COAST LOW
FOR THE LATER PART OF NEXT WEEK. GFS AMPLIFIES THE ERN TROF...PHASES
WITH THE SRN STREAM AND DEVELOPS A FULL-SCALE NOREASTER BOMB WHICH
TRACKS JUST WEST OF THE 40/70 BENCHMARK ON THU...WHILE THE GFS ENS
MEAN SHOWS A SOMEWHAT WEAKER COAST HUGGER. GGEM IS SIMILAR BUT NOT
AS STRONG AS THE OPER GFS. UKMET/ECMWF HAVE A DIFFERENT UPPER
PATTERN WITH THE 5H CUTOFF REMAINING IN PLACE OVER THE DESERT SW
WHICH RESULTS IN A BROADER NE UPPER TROF WITH THE NRN STREAM
REMAINING DOMINANT. THIS PREVENTS ANY SIGNIFICANT COASTAL
DEVELOPMENT. WITH CONFIDENCE LOW...WILL NOT MAKE ANY CHANGES TO THE
EXISTING THU/FRI FCST AT THIS TIME.
&&

.AVIATION...
SCT TO BKN SC CLOUDS EXPECTED AT TIMES TODAY WITH WIDELY SCT SNOW
SHOWERS OR FLURRIES. STRONG WEST TO NORTHWEST WINDS ANTICIPATED
TODAY WITH TIGHT PRESSURE GRADIENT AND STRONG COLD AIR ADVECTION
PRODUCING STEEP LOW LEVEL LAPSE RATES. THE REASON FOR THIS IS
BECAUSE LOCAL AREA REMAINS CAUGHT BETWEEN STRONG LOW PRESSURE OVER
THE CANADIAN MARITIMES AND BUILDING HIGH PRESSURE OVER THE CENTRAL
PART OF THE COUNTRY. THE HIGHEST GRADIENT IS FORECAST FROM NYC E
ACROSS CT AND LONG ISLAND. THE PREVAILING WIND DIR WILL RANGE FROM
290 TO 310 DEGS. SUSTAINED SPEEDS WILL INCREASE THIS MORNING FROM
AROUND 15 KTS TO AROUND 20 KTS WITH GUSTS 40 TO 45 KT FROM NYC EAST.
WINDS GRADUALLY DIMINISH TONIGHT AS GRADIENT RELAXES SOMEWHAT. &&

.MARINE...
STRONG LOW PRESSURE IN SOUTHEAST CANADA WILL REMAIN NEARLY
STATIONARY TODAY...THEN MOVE E AND WEAKEN BY SUN. THE PRESSURE
GRADIENT BETWEEN THIS LOW AND HIGH PRESSURE MOVING IN FROM THE WEST
ALONG WITH STEEP LOW LEVEL LAPSE RATES OVER RELATIVELY WARM WATER
WILL CONTINUE TO PRODUCE GALE FORCE WINDS TODAY AND INTO TONIGHT.
THE STRONGEST WINDS ARE EXPECTED TO OCCUR THIS AFTERNOON AND EVENING
VIA A REINFORCING SHOT OF CAA...WITH SUSTAINED WINDS 25-35 KT AND
GUSTS 40-45 KT. WINDS DIMINISH QUICKLY LATE TONIGHT AND
SUNDAY...WITH RAPIDLY IMPROVING CONDITIONS. WINDS DROP TO AROUND 10
KTS BY SUNDAY AFTERNOON...QUITE A DIFFERENCE.

CONDITIONS SHOULD BECOME FAVORABLE FOR SOME LIGHT FREEZING SPRAY ON
EASTERN LONG ISLAND SOUND AND OCEAN ZONES LATE TODAY INTO THIS
EVENING WITH BORDERLINE WATER TEMPS. SUSTAINED WINDS OVER 25 KT AND
SEAS OVER 5 FT ARE EXPECTED. STRONG CAA SHOULD HELP WATER TEMPS DROP
TO THE MID 40S ON THE OCEAN AND LOWER 40S ON THE SOUND.

THE STRONG OFFSHORE FLOW COMBINED WITH LOW ASTRONOMICAL LOW TIDES
DUE TO THE NEW MOON MAY ALSO RESULT IN LOW WATER PROBLEMS WITH THE
LOW TIDE CYCLES TODAY AND TONIGHT. GFS STORM SURGE GUIDANCE
CONSISTENT WITH PREVIOUS RUNS AND STILL INDICATES LOW TIDES OF 2.5
TO 3.5 FT MLLW TODAY AND TONIGHT...WITH IMPROVEMENT SUNDAY.

CONDITIONS IMPROVE AS MENTIONED SUNDAY AND REMAIN RELATIVELY
TRANQUIL INTO THE EARLY PART OF THE WEEK.
&&

.HYDROLOGY...
DRY WEATHER EXPECTED THROUGH SUNDAY EVENING. SLIGHT CHC POPS REMAIN
IN THE FCST FOR LATE SUN NIGHT AND MON WHEN A WEAK NRN STREAM S/W
WILL BE AFFECTING THE AREA. ALSO A REMOTE POSSIBILITY THAT A SRN
STREAM LOW MAY MOVE NE ALONG THE COAST...BUT ALMOST ALL MODEL
GUIDANCE KEEPS THIS SYSTEM SUPPRESSED WELL OFFSHORE TO THE SOUTH. IN
ANY CASE...PRECIP AMOUNTS DURING THIS PERIOD WILL BE LIGHT AT BEST...
LIKELY LESS THAN 1/10 OF AN INCH LIQUID EQUIV...AND IT IS MOST
LIKELY THAT WE WILL REMAIN DRY.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 9 AM THIS MORNING TO 1 AM EST SUNDAY FOR
     CTZ005>012.
NY...WIND ADVISORY FROM 9 AM THIS MORNING TO 1 AM EST SUNDAY FOR
     NYZ067>081.
NJ...WIND ADVISORY FROM 9 AM THIS MORNING TO 1 AM EST SUNDAY FOR
     NJZ002>006-011.
MARINE...LOW WATER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM EST
     SUNDAY FOR ANZ338-350-353-355.
     GALE WARNING UNTIL 1 AM EST SUNDAY FOR ANZ330-335-338.
     LOW WATER ADVISORY FROM 3 PM THIS AFTERNOON TO 8 AM EST SUNDAY
     FOR ANZ330-335.
     GALE WARNING UNTIL 3 AM EST SUNDAY FOR ANZ355.
     GALE WARNING UNTIL 6 AM EST SUNDAY FOR ANZ350-353.
&&

PUBLIC/HYDRO...CNJ
AVIATION/MARINE...PW
Hazardous weather outlook, Jan 20, 4:08 AM EST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
408 AM EST SAT JAN 20 2007

CTZ005>012-NJZ002>006-011-NYZ067>081-210915-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
408 AM EST SAT JAN 20 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

A TIGHT PRESSURE GRADIENT COMBINED WITH AN ARCTIC COLD FRONT
SWEEPING SOUTHWARD ACROSS THE REGION WILL CAUSE NORTHWEST WINDS TO
INCREASE TO 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH LATE THIS
MORNING THROUGH THIS EVENING. FOR MORE DETAILED INFORMATION ON
WINDS...REFER TO THE LATEST WIND ADVISORY.

LATE TONIGHT...WIND CHILL VALUES WILL DROP TO AROUND 5 ABOVE IN
THE NEW YORK CITY AREA...AND TO BETWEEN ZERO TO 5 BELOW ACROSS
OTHER PORTIONS OF THE TRI STATE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

IF WIND SPEEDS INCREASE HIGHER THAN PREDICTED...WE WILL REQUEST
ACTIVATION OF THE SKYWARN SPOTTER NETWORK FOR THIS AFTERNOON AND
EVENING. EVEN IF THE NETWORK IS NOT ACTIVATED...SPOTTER REPORTS OF
WIND SPEEDS AND WIND DAMAGE WILL BE APPRECIATED.

ANZ338-210915-
NEW YORK HARBOR-
408 AM EST SAT JAN 20 2007

...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
...LOW WATER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS AND LOW WATER ADVISORIES REMAIN POSTED. SEE THE
LATEST COASTAL WATERS FORECAST AND MARINE WEATHER STATEMENT FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ330-335-210915-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
408 AM EST SAT JAN 20 2007

...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
...LOW WATER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS AND LOW WATER ADVISORIES REMAIN POSTED. SEE THE
LATEST COASTAL WATERS FORECAST AND MARINE WEATHER STATEMENT FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LOW WATER ADVISORY REMAINS POSTED THROUGH EARLY SUNDAY MORNING.
SEE THE LATEST COASTAL WATERS FORECAST AND MARINE WEATHER
STATEMENT FOR DETAILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ355-210915-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
408 AM EST SAT JAN 20 2007

...GALE WARNING IN EFFECT UNTIL 3 AM EST SUNDAY...
...LOW WATER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS AND LOW WATER ADVISORIES REMAIN POSTED. SEE THE
LATEST COASTAL WATERS FORECAST AND MARINE WEATHER STATEMENT FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ350-353-210915-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
408 AM EST SAT JAN 20 2007

...GALE WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...
...LOW WATER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS AND LOW WATER ADVISORIES REMAIN POSTED. SEE THE
LATEST COASTAL WATERS FORECAST AND MARINE WEATHER STATEMENT FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jan 20, 3:03 AM EST, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
303 AM EST SAT JAN 20 2007

NJZ002>006-011-NYZ072>077-201000-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-NASSAU-
303 AM EST SAT JAN 20 2007

...LOCAL SNOW ACCUMULATIONS POSSIBLE EARLY THIS MORNING...

A NARROW SNOW BAND WILL AFFECT PORTIONS OF NORTHEAST NEW JERSEY...
NEW YORK CITY AND NASSAU COUNTY THROUGH 5 AM. WHILE MOST OF THE
SNOW ASSOCIATED WITH THIS BAND WILL BE LIGHT...SOME LOCATIONS WILL
RECEIVE BRIEF BURSTS OF MODERATE OR EVEN HEAVY SNOW. A QUICK
COATING OF UP TO AN INCH OF SNOW WILL BE POSSIBLE...CAUSING ROADS
TO BECOME SLICK. MOTORISTS SHOULD USE CAUTION WHILE DRIVING ON
SNOWY ROADS...AND BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, New York (Manhattan)

When
January 20, 9:00 AM EST to 4:00 PM EST
Where
New York (Manhattan) forecast zone
Measured
41 kt (47 mph) measured gust
Injuries
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
40.774, -73.970 (the zone’s center; the record gives no point)

Strong northwest winds resulted in 1 injury in Midtown Manhattan. Metal blew off a construction scaffold and injured a pedestrian near the intersection of 1st Avenue and East 82nd Street. Glass blew off a building under construction near the intersection of West 40th and 8th Avenues. A 20 by 10 foot billboard blew down into a parking lot near Remsen and Ave A in Brooklyn.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, January 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14171.